Hello, thanks for your question today! I am Dr. Drew, and I am a licensed veterinarian. I'll be happy to help you in any way I can.
Glucose levels CAN rise during a seizure, as there is release of adrenaline, which can cause secondary high glucose levels.
I do agree with your suspicion that a second opinion sounds like a good idea --
calling this epilepsy is not likely to be an accurate assessment.
And I certainly would NOT feel comfortable suggesting an increase in the insulin dose, based on what you have described!
If he was my patient, I'd back off a bit on the insulin dosage, and encourage you to purchase a glucose meter for at-home testing, and we'd try to come up with a dose that works.
I suggest using the inner upper lip.
it's an easy place to get a droplet of blood, and most dogs don't mind it much.
you're very welcome -- I agree with that statement, I think you should trust your instincts.